Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 345, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2015, 3:37 PM CDT for Lawrence County, Marion County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2015, 3:37 PM CDT (20:37 UTC)
- Expired
- Aug 21, 2015, 4:20 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS54 KJAN 212037
SVRJAN
MSC077-091-212130-
/O.NEW.KJAN.SV.W.0345.150821T2037Z-150821T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT FRI AUG 21 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TILTON...OR
13 MILES NORTH OF KOKOMO...MOVING NORTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
TILTON AROUND 400 PM CDT.
OAK VALE AROUND 420 PM CDT.
ROBINWOOD AROUND 425 PM CDT.
ARM AROUND 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3133 9004 3134 9004 3133 9006 3133 9008
3134 9009 3134 9011 3135 9011 3135 9014
3157 9009 3154 8998 3152 8998 3152 8996
3141 8996 3132 8999
TIME...MOT...LOC 2036Z 199DEG 6KT 3139 9006
HAIL...1.00IN
WIND...60MPH
$$
191 follow-up statement
803
WWUS54 KJAN 212120
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT FRI AUG 21 2015
MSC077-091-212129-
/O.CAN.KJAN.SV.W.0345.000000T0000Z-150821T2130Z/
LAWRENCE MS-MARION MS-
420 PM CDT FRI AUG 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE AND
NORTHWESTERN MARION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3133 9004 3134 9004 3133 9006 3133 9008
3134 9009 3134 9011 3135 9011 3135 9014
3157 9009 3154 8998 3152 8998 3152 8996
3141 8996 3132 8999
TIME...MOT...LOC 2118Z 199DEG 6KT 3146 9003
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:08 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 21, 11:08 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1108 AM CDT FRI AUG 21 2015 .UPDATE...SURFACE BOUNDARY STILL REMAINS STALLED OVER THE REGION. THIS SHOULD EVENTUALLY LIFT NORTH THROUGH THE DAY. A TROPICAL AIRMASS REMAINS OVER THE ARKLAMISS REGION AS 12Z KJAN SOUNDING INDICATED PRECIPITABLE WATER VALUES AROUND 1.9 INCHES. THIS WILL HELP...ALONG WITH DAYTIME HEATING...BRING ADDITIONAL SHOWERS AND STORMS TO THE REGION THIS AFTERNOON. HI-RES MODEL GUIDANCE INDICATES THAT THE CURRENT SWATH OF STORMS LOCATIONS ALONG THE LOUISIANA GULF COAST WILL CONTINUE TO TRACK NORTH THROUGH THE DAY. THUS...HIGHEST POPS REMAIN IN THE SOUTHERN PORTION OF THE FORECAST AREA. WITH CLOUD COVER AFFECTING NORTHERN LOCALES...THE SOUTH WILL HAVE THE BEST CHANCE OF WARMING INTO THE LOWER 90S AND THUS DESTABILIZING THE ATMOSPHERE THE BEST. MORNING SOUNDING ANALYSIS INDICATES OVER 1000 J/KG DCAPE AND AROUND -7C LIFTED INDICES. DESPITE MARGINAL LAPSE RATES...THERE DOES LOOK TO BE BETTER DEEP LAYER WIND SHEAR FORECAST AND WILL KEEP THE MENTION OF A LIMITED RISK FOR STRONG TO SEVERE STORMS THIS AFTERNOON. MOST ELEMENTS OF THE FORECAST WERE IN GOOD SHAPE AND ONLY MINOR ADJUSTMENTS WERE NEEDED. /28/ && .AVIATION...TSRA DEVELOPMENT IS NOW FORECAST TO BE A LITTLE SLOWER...ESPECIALLY ALONG THE GLH/GWO/GTR CORRIDOR WHERE EXTENSIVE LOW CLOUDS THIS MORNING HAVE LIMITED HEATING. HAVE PUSHED BACK TIMING IN THE TAFS UNTIL MAINLY MID/LATE AFTN WHEN A DISTURBANCE APPROACHING FROM THE SOUTH WILL HELP TO ENHANCE CHANCES. THERE WILL BE IFR FOG/STRATUS POTENTIAL LATE TONIGHT/EARLY SAT MORNING. /EC/ && .PREV DISCUSSION... /ISSUED 430 AM CDT FRI AUG 21 2015/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT...MID/UPPER LEVEL FLOW OVER THE AREA CONTINUES TO BE DOMINATED BY RIDGE OVER THE NE GULF OF MEXICO...WHILE FAR NORTHERN PORTIONS HAVE BECOME SOMEWHAT MORE EMBEDDED IN THE WESTERLIES AND EXPOSED TO WEAK SHORTWAVES. A STATIONARY BOUNDARY...ALONG A KLLQ-KUOX-KMSL LINE AT 08Z...CONTINUES TO ALLOW MOISTURE TO POOL AND SHOULD CONTINUE TO ALLOW FOR CONVECTIVE INTITIATION THROUGH THE DAY. SPEAKING OF MOISTURE... TROPICAL 2+ INCH PWATS CONTINUE TO OVERSPREAD THE AREA THIS MORNING AS FLOW AROUND THE MID LEVEL HIGH CENTER STREAMS THIS MOISTURE NORTHWARD FROM THE WESTERN GULF OF MEXICO. AM EXPECTING ANOTHER GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY ACROSS THE REGION...BUT WILL BE HARD TO SEE MUCH MORE THAN SHOWERS ACROSS THE NORTH AS BOUNDARY PROXIMITY SHOULD ALLOW FOR WIDESPREAD CLOUD COVER AND FREQUENT SHOWER DEVELOPMENT WILL NOT ALLOW MUCH DESTABILIZATION. TO THE SOUTH... AIRMASS DESTABLIZATION DURING THE AFTERNOON WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. ZONE OF WESTERLIES OVER NORTHERN SECTIONS WILL ALLOW A WEAK SHORTWAVE TO APPROACH BY AFTERNOON. WITH MID LEVEL HIGH HOLDING FIRM...FLOW BETWEEN THESE TWO FEATURES WILL INCREASE WITH DEEP LAYER SHEAR APPROACHING 35 KNOTS BY AFTERNOON. WHILE VERTICAL TOTALS ARE ONLY IN THE MID 20S...BELIEVE UPDRAFTS SHOULD BE ENHANCED BY THE INCREASED FLOW. AM BECOMING INCREASINGLY CONCERNED ABOUT SOME DAMAGING WIND GUST POTENTIAL OVER CENTRAL AND SOUTHERN SECTIONS THIS AFTERNOON AS DCAPE VALUES WILL BE NEAR 1000 J/KG AS WELL IN THESE AREAS. WILL MENTION AS SUCH IN THE HWO. OVERNIGHT INTO SATURDAY MORNING WILL SEE MID LEVEL RIDGING ACROSS THE NORTHERN GULF COAST. AS THIS OCCURS...THE FETCH OF MOISTURE RICH AIR WILL FINALLY BECOME CUTOFF. MEANWHILE...FLOW PATTERN OVER THE CWA LOOKS TO BECOME MORE NORTHWESTERLY WITH TIME AND WHILE THERE ARE SHORTWAVES IN THE FLOW...EXPECT CONVECTION FOR SATURDAY TO BE LESS WIDESPREAD THAN TODAY...ESPECIALLY CONSIDERING THE SURFACE BOUNDARY WILL HAVE MOVED BACK NORTH FRIDAY NIGHT AND PWATS FINALLY START DECREASING./26/ LONG TERM...SUNDAY THROUGH FRIDAY...COOLER AND DRIER CONDITIONS BY THE END OF THE FORECAST ARE WELCOMED. AS THE UPPER TROUGH PUSHES EAST ACROSS THE UPPER MIDWEST...A COLD FRONT WILL APPROACH THE AREA SUNDAY. THERE MAY BE SOME ISOLATED TO SCATTERED ACTIVITY ASSOCIATED WITH THE LINGERING MOISTURE SUNDAY AFTERNOON AND EVENING. THE COLD FRONT DROPS INTO THE AREA BY MONDAY AFTERNOON AND STALLS BRIEFLY BEFORE BEING PUSHED SOUTH TO THE COAST. MODELS SOUNDINGS SUGGEST THERE WILL BE SOME INSTABILITY AND PW VALUES APPROACHING 2 INCHES. VERTICAL TOTALS WERE NOT BAD...WILL DEFINITELY LOOK CLOSELY AT POTENTIAL FOR STRONG STORMS SUNDAY INTO MONDAY. THE UPPER TROUGH SETS UP OVER THE NORTHEAST AND RIDGING DEVELOPS OVER MUCH OF THE US. IT LOOKS LIKE SOME CANADIAN AIR MAKE IT DOWN INTO THE AREA...KEEPING IT GENERALLY COOL AND DRY FROM LATE TUESDAY THROUGH FRIDAY. OVERNIGHT LOWS IN THE 60S WILL BE CLOSE TO RECORDS ACROSS THE AREA. ANOTHER BOUNDARY APPROACHES THE AREA AROUND SUNDAY...BUT SEEMS TO WASH OUT WITH LITTLE RAIN. LOOKS LIKE THE DRY CONDITIONS WILL RETURN...BUT COOLER DRIER AIR WILL MAKE ALL OF THE DIFFERENCE. GUIDANCE TEMPS AND POPS WERE GOOD...DID NOT STRAY MUCH. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 88 73 92 73 / 65 22 30 19 MERIDIAN 88 72 91 73 / 64 36 34 19 VICKSBURG 88 73 92 74 / 63 23 29 15 HATTIESBURG 91 73 93 74 / 64 42 36 16 NATCHEZ 89 74 92 74 / 65 23 34 12 GREENVILLE 87 72 90 73 / 46 34 42 22 GREENWOOD 86 71 90 72 / 47 24 39 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/26/7/EC
Hazardous weather outlook, Aug 21, 2:38 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT FRI AUG 21 2015 ARZ074-075-MSZ018-019-025>036-221945- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES- 238 PM CDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ007>009-015-016-023>026-MSZ037>066-072>074-221945- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN- CATAHOULA-TENSAS-CONCORDIA-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 238 PM CDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON A FEW SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH ARE POSSIBLE LATE THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING. STORMS WILL DIMINISH QUICKLY WITH SUNSET. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 21, 1:00 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 100 PM CDT FRI AUG 21 2015 MSZ074-211830- FORREST MS- 100 PM CDT FRI AUG 21 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST COUNTY UNTIL 130 PM CDT... AT 1259 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HATTIESBURG...MOVING NORTHEAST AT 15 MPH. WINDS OF NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PETAL AROUND 120 PM CDT. SUNRISE AROUND 125 PM CDT. MACEDONIA AROUND 130 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3133 8935 3143 8915 3119 8914 3118 8934 TIME...MOT...LOC 1759Z 246DEG 12KT 3127 8929 EC
Special weather statement, Aug 21, 2:50 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT FRI AUG 21 2015
MSZ072-212030-
MARION MS-
250 PM CDT FRI AUG 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION COUNTY UNTIL
330 PM CDT...
AT 249 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MORGANTOWN...OR NEAR KOKOMO...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COLUMBIA AROUND 255 PM CDT.
HOLLY SPRINGS AND MORGANTOWN AROUND 310 PM CDT.
GOSS AROUND 325 PM CDT.
BUNKER HILL AROUND 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3118 9001 3118 9003 3123 9003 3124 9004
3140 9004 3139 8982 3140 8982 3140 8979
3116 8988 3116 9001
TIME...MOT...LOC 1949Z 189DEG 13KT 3124 8993
19Special weather statement, Aug 21, 3:30 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI AUG 21 2015
MSZ063-072-212115-
MARION MS-LAWRENCE MS-
330 PM CDT FRI AUG 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE AND
NORTHWESTERN MARION COUNTIES UNTIL 415 PM CDT...
AT 330 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TILTON...OR 10 MILES NORTH OF KOKOMO. THIS STORM WAS NEARLY
STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TILTON AND OAK VALE AROUND 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
VERY FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3134 9004 3133 9006 3133 9008 3134 9009
3134 9011 3135 9011 3135 9013 3148 9014
3148 8996 3129 8997 3129 9004
TIME...MOT...LOC 2030Z 184DEG 4KT 3135 9006
19Special weather statement, Aug 21, 3:35 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI AUG 21 2015
MSZ052-212115-
LAUDERDALE MS-
335 PM CDT FRI AUG 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE COUNTY
UNTIL 415 PM CDT...
AT 334 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MARION...OR NEAR MERIDIAN STATION...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAUDERDALE...TOOMSUBA...KEWANEE AND ALAMUCHA AROUND 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3232 8842 3231 8842 3236 8873 3256 8871
3257 8839
TIME...MOT...LOC 2034Z 276DEG 9KT 3246 8864
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:00 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Aug 21, 2:50 PM CDT | Special Weather Statement | JAN | Marion | 40 min |
| Aug 21, 3:30 PM CDT | Special Weather Statement | JAN | Lawrence | 45 min |
| Aug 21, 3:35 PM CDT | Special Weather Statement | JAN | Lauderdale | 40 min |
| Aug 21, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 36 min |
| Aug 21, 4:49 PM CDT | Special Weather Statement | JAN | Lincoln | 41 min |
| Aug 21, 4:54 PM CDT | Special Weather Statement | JAN | Jones | 36 min |
| Aug 21, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Aug 21, 5:09 PM CDT | Special Weather Statement | JAN | Clarke | 51 min |
| Aug 21, 5:41 PM CDT | Special Weather Statement | JAN | Jasper | 49 min |
| Aug 21, 5:57 PM CDT | Special Weather Statement | JAN | Clarke | 48 min |
| Aug 21, 6:22 PM CDT | Special Weather Statement | JAN | Noxubee | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.